Alert archive / Mississippi / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 196, NWS Jackson, MS

June 4, 2002Hinds County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jun 4, 2002, 10:32 PM CDT for Hinds County, Mississippi. It was in force for 43 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 4, 2002, 10:32 PM CDT (03:32 UTC)
Expired
Jun 4, 2002, 11:15 PM CDT
In force
43 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

County Hinds County, MS

What was reported inside it

TimeReportWhereRemark
Jun 4, 10:45 PM CDTThunderstorm WindRaymond, MSNumerous large limbs were blown down between Edwards and Raymond. Debris had to be removed from the road.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 3.5 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2002-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 565 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2002-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
565 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
1902 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
-7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 050332
SVRJAN
MSC049-050415-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1031 PM CDT TUE JUN 4 2002

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HINDS COUNTY IN CENTRAL MISSISSIPPI

* UNTIL 1115 PM CDT

* AT 1031 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER RAYMOND...OR ABOUT 7 MILES SOUTHWEST OF
  CLINTON...MOVING NORTH AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL...
  BE NEAR CLINTON AT 1045 PM CDT
  

DAMAGING WINDS CAN BE EXPECTED. GO TO A SAFE PLACE NOW AND REMAIN
PROTECTED UNTIL THE STORM HAS PASSED.

LAT...LON 3216 9040 3227 9054 3248 9033 3248 9024
          3240 9022 3240 9007

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 9:40 PM CDT, 52 minutes earlier.

Area forecast discussion, Jun 4, 9:40 PM CDT, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
940 PM CDT TUE JUN 4 2002

LINGERING SHOWERS STILL AROUND. ONE CLUSTER OVER COPIAH CO AND THE
OTHERS IN WEST CENTRAL AL. THESE ARE ALL MOVING SLOWLY NNW. LOSS OF
HEATING HAS ALLOW FOR THE WEAKENING OF THE STORMS TO OUR EAST...BUT
PROPAGATING OUTFLOWS STILL HAVE ENOUGH DEPTH TO FIRE NEW CELLS. THE
ACTIVITY OVER COPIAH CO IS LOCATED WITHIN A NARROW AXIS OF HIGHER
INSTABILITY...GENERALLY FROM MCB TO TVR TO LLQ. AS TEMPS CONTINUE TO
LOWER...THIS ACTIVITY SHOULD DIMINISH.

IN SUMMARY...WILL NOT ISSUE AN UPDATE RIGHT NOW. WILL WAIT UNTIL ALL
CONVECTION HAS GONE AWAY. WHEN AN UPDATE IS ISSUED...WILL RAISE
TEMPS A TAD WESTERN ZONES TONIGHT. WILL ALSO RAISE TEMPS FOR
WED...AS MOST OF THE FORECAST AREA WILL REACH THE LOWER 90S ONCE
AGAIN. THERE WILL BE INCREASING LOW LEVEL MOISTURE IN THE
AFTERNOON...BUT WE SHOULD SEE THE LOWER 90S BEFORE THAT MOISTURE
AFFECTS MAX TEMPS.

UPDATED NUMBERS...
JAN 72/92/70/87/69
MEI 69/92/70/86/68

.JAN...
AR...NONE.
LA...NONE.
MS...NONE.

36

In the hours before

Special weather statement, Jun 4, 9:05 PM CDT, 1 hour 27 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
051200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
905 PM CDT TUE JUN 04 2002

NO HAZARDOUS WEATHER IS EXPECTED THROUGH TONIGHT.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
Special weather statement, Jun 4, 10:12 PM CDT, 20 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
051200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
1012 PM CDT TUE JUN 04 2002

...THUNDERSTORMS...
VERY ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE OVER
NORTHEAST LOUISIANA AND WEST CENTRAL AND SOUTHWEST MISSISSIPPI
TONIGHT. THESE STORMS WILL NOT BE SEVERE.

ONE OR TWO THUNDERSTORMS ARE POSSIBLE NORTH OF A LINE FROM
NATCHEZ TO MAGEE THROUGH 2 AM. A WEAK UPPER SYSTEM PARKED OVER
THE NORTHERN GULF OF MEXICO WILL PROVIDE THE NECESSARY LIFT TO
PRODUCE ISOLATED CONVECTION IN THE HUMID AND UNSTABLE AIR MASS
CURRENTLY OVER THE REGION. LIFT ASSOCIATED WITH THIS SYSTEM WILL
DIMINISH SHORTLY AFTER MIDNIGHT AND ISOLATED SHOWERS AND
THUNDERSTORMS WILL END.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 11:54 PM CDTSevere Thunderstorm WarningJANYazoo46 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.